MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER
Model Number 120616
Medical Device Problem Codes Nonstandard Device (1420); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that customer received 10 of the intermittent catheter and noted that some of the catheter had black residue on the tips and some did not.
 
Additional Manufacturer Narrative
The reported event is confirmed, manufacturing related.10 unopened tiemann coude catheters were returned.The coude tip of all catheters were within specifications which states, "accept any curve unless catheter is completely straight.".All coude tips aligned with the indicator notch (with the exception of catheter 3 which was observed to be twisted) and the catheter shafts were noted to be smooth.All but two catheters were noted to have scorching marks from the hand burning process within eyelet.The funnel on catheter 3 did not appear to have been cut straight.When catheter this was removed from the packaging, the coude tip did not appear to align with the indicator notch, however, when taped down they were aligned, indicating the catheter was twisted; as the customer did not report this issue and it is unknown if the catheter became twisted during shipment for evaluation, a new complaint will not be created.A potential root cause for this event could be, "operator error".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labeling review is not required as a review of the label could not have prevented the reported event.The actual/suspected device was inspected.
 
Event or Problem Description
It was reported that customer received 10 of the intermittent catheter and noted that some of the catheter had black residue on the tips and some did not.Per notification from investigator on 26aug2022, during sample evaluation it was found that one of the intermittent catheter was found to have a poorly cut funnel.

Brand Name
BARD® URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14270520
Report Number1018233-2022-03191
Device Sequence Number5702978
Product Code KOD
UDI-Device Identifier00801741029974
UDI-Public(01)00801741029974
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2026
Device Model Number120616
Device Catalogue Number120616
Device Lot NumberNGFW0685
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date05/03/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown